Facebook Pixel
EmpowHER Guest

Birth control

By Anonymous November 21, 2010 - 5:42am
Rate This

Okay I have been taking ORTHO TRI-CYCLEN® LO and i missed 3 days of it i believe, because i left my birth control case at home and i stayed the weekend at my sisters house which is 2 hours away. But now i'm having bad cramps and i noticed this morning that i was bleeding . why am i bleeding? i already got my period this month. i havent had sex since last weekend so i don't think i should be worried about being pregnant, right?

Add a Comment1 Comments

The bleeding you are experiencing is called "withdrawal bleeding", since your body is "withdrawing" from the absence of hormones. When you miss pills consecutively, your body is reacting the same as when you begin the 4th week of pills (the sugar, inactive, non-hormone-containing pills), and that's also when you have your "period" (it is also "withdrawal bleeding" when on the pill).

Just follow the instructions carefully on your pill pack; I believe you should start a new pack of pills when you miss 3 or more pills in-a-row. If you need help understanding how/when to start a new pack, be sure to ask us or your doctor, or you can find the patient information brochure online.

November 21, 2010 - 7:55am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.